Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

153 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Treated for asthma. Medical test done. Started hair fall and pain in forearm. Should I be concerned?

Answered by
Dr.
Dr. Chakravarthy Mazumdar

General & Family Physician

Practicing since :2004

Answered : 1778 Questions

default
Posted on Thu, 14 Feb 2013 in Asthma and Allergy
Question: I have been sick for about 1 year now. I have COPD/Asthma and have been hospitalized 3 different times totaling 5 weeks last year. I went to see an endocrinologist this XXXXXXX and here are some of the lab result I just received today. Protien Urine 24 H is 165, ALT is 55, Glucose is 115 and XXXXXXX screen is Positive with Vitamin D, 25-OH total is 19. Dr says not to worry about anything. I initially went to him because my thyroid is very swollen and I have a lump to the left of it that is painful. I have to follow up with my primary tomorrow. Are there questions I should be asking him. I am also concerned with sores that are coming out on both of my forearms. They start with a horrible itching which I scratch until they bleed. The only relief I get is to pla ice on my arms to freeze them. My hair is also falling out and has been for about 2 to 3 months. It is very very thin now but according to my labs T4 is 4.9 Thyroglobulin Antibodies is 26, and Rheumatoid Factor is <7. Also I am very exhausted due to lack of sleep, getting very depressed and am very stress about my son wanting to commit suicide. Please help.
doctor
Answered by Dr. Chakravarthy Mazumdar 14 hours later
Hi,

I am surprised that no doctor picked your query for so long. When I read through it I could understand you have a multitude of conditions and is going to be complex to deal without understanding the complete history and the serial course of events. However you seem to have simple questions which have answers.

To simplify these were the queries that you currently have:
1) Were the lab values concerning?
2) How should you proceed further with the lump in the neck? How do you want your primary to deal with referrals?
3) What is the reason for the sores on the forearms?


My answers:
1) Lab values
24 hr Urine protein is slightly raised but could be due to medication and complex of medical conditions. This is not 100% concerning.
25OH VitD3 - This is low and needs to address after finding the root cause along with supplementing with Vit D and Calcium supplements. Ask you primary physician for the correct dose of supplements. The new recommended daily allowance (RDA) of VitD3 for your age is at least 600 IU daily. Hence need supplementation of at least 1000 IU per day.
AntiThyroglobulin Antibodies are not concerning. They are within reference range.
All else are normal range.

2) It would have been better if you do Serum TSH levels as well. For now it is better to get a referral to a surgeon / endocrine surgeon to deal with thyroid lump. They are the right experts.

Your primary should be cautious about the multiple pills and understand their interactions. He should frequently call you to change the doses and stop the pills that are not required. Sertraline, Pravastatin, Advair all three of them are mutually interactive. Benadryl has an addiction potential.

In addition your primary should be able to ascertain the reason for sores on the forearm and can treat them. Immediately we should stop the itch and scratch cycle with a good antihistamine like Cetrizine. The more you scratch the bad it bleeds and gives way for secondary infection. I still recommend an antibiotic therapy for your problem. A soothing application and cutting the nails short. If cold packs help your sores it can be done.

I know you are dealing harder problems both personally and family members. They should not last long. Every problem has right experts to deal with. You just need some emotional support. I will be with you for any such kind of support.

Let me address any other concerns in your next mail.
Above answer was peer-reviewed by : Dr. Aparna Kohli
doctor
default
Follow up: Dr. Chakravarthy Mazumdar 2 days later
why is it when I respond and submit the message only states that it is saved? Why can't I get the message to you?
doctor
Answered by Dr. Chakravarthy Mazumdar 8 hours later
I am able to read what you had typed here. There seems no problem in writing and submitting your follow up. Keep replying to me. I am there to assist you further.
Above answer was peer-reviewed by : Dr. Aparna Kohli
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  
Medical Topics

Recent questions on  Benadryl

doctor1 MD

Hello, My husband age 54 has a BP of 150/102. He says it is just borderline high but I disagree. He is in bed with a flushed face and a fever of 100.4. Feels achy all over, sinus congestion and a cough. Can too much benadryl contribute to the high blood pressure?

doctor1 MD

My son was discovered to have liver calcifications incidently at the age of 7. He was followed by CT scans for a couple of years but not for the last 3 as nothing had changed previously. Last year at the age of 12 he lost a signficant amount of weight (18 lbs) but had started Citalopram 10 mg just prior and they felt it to be related to that until blood tests showed him to be neutropenic. We were also told IF it was the med things would level off and weight would return. Well they havent and since that time appetite has been decreased more so than previously, gets chilled easily (teeth chatter) will occ have a fever of 100-102 which lasts only a few hours and returns to normal. We have checked blood sugars as well and noted him to have a few minimally low blood glucose readings 72 to 68 at the lowest, he develops hives all over his body which seem to just occur randomly and sometimes take days to clear even with benadryl. We took him to MD for eval. She suspected anemia and possibly a virus causing the hives and said it would pass. She did blood tests only to appease us however Ferritin came back oddly high at 312 along with elevated CRP and neutropenia again. We questioned liver involvement and she didn t agree, we went to another MD as more symptoms had developed of joint pains who felt a referral to GI should be done and ordered additional blood tests which showed again elevated CRP, ALT, AST and Ferritin 278 and again is noted to be neutropenic. Mono tests were negative as was RA and Lupus. We continue to wait to get in to see the specialist and in the meantime he has developed cramping in arms, legs and abdomen (all over not just the right side) continues with chills, has worsening fatigue, tips of fingers were cold and blue for a few hours on two occasions now and then return to normal, feels dizzy at times. What could this be? Does this sound like hemochromatosis which the doctors seem to know nothing about or is something else being missed?

doctor1 MD

I have lots of tiny red, itchy bumps on my arms. My arms are hot to the touch. It has been almost a week, and nothing seems to help it go away or stop the itching. It has actually gotten worse. I have tried Benadryl, calamine, cortisone, oatmeal. I can t figure out if its an allergic reaction or something bacterial.

doctor1 MD

I was told I have SERtinuin Syndrom from taking the drug Savella for 6 weeks my doctor has been treating me with Beandryl my symptons are the same mri and eeg Dr said looked alright and I will get well it is just taking longer, I was told to stop taking the Benadryl,which is the only thing that stablizes me a little bit for the past 2 days my heart seems to be beating a little faster it feels funny. I have a heart condition Tetrology Fallot, had a cardic montor on 2 weeks ago everthing was ok so how can i tell if my heart is beating a litt faster

doctor1 MD

Is there a Benadryl -Malox- L:idocaine mouthwash available without prescription?

doctor1 MD

I think I have found bedbug infestation on my mattress. I have also received many bites every night. I got rid of the mattress and have found no signs on the main body of the berd. How do you get rid of bedbugs and will they spread to other parts...

doctor1 MD

I am taking Temezapam for sleep--for at least 3 months. Are alternative medicines available to help me sleep?